Tennessee, 2006

Hail and Damaging Winds in Tennessee, May 25, 2006

May 25, 2006 · NWS OHX · 12 events in 6 counties and zones

9 hail, 2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 25, 1:34 AM CST, 7 hours 1 minute earlier.

Area forecast discussion, May 25, 1:34 AM CST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
234 AM CDT THU MAY 25 2006

.SHORT TERM...(THROUGH FRI)
CURRENT...CONVECTION SE MO- ERN KY MOVING MAINLY IN ERLY
DIRECTION...WITH AN OUTFLOW BOUNDARY APPROACHING OUR NE COUNTIES.
CU FILED STARTING TO FORM OVER CWA..SO SCT TSTMS COULD POP SOON.
TEMPS IN MUGGY MID 60S TO MID 70S.

STACKED LO PRES WILL MOVE FROM WI INTO MI BY FRI. DONT EXPECT
CONVECTION TO BE TOO MUCH OF A PROBLEM THIS MORNING. BUT AS WE
DESTABILIZE LATER THIS MORNING (DEWPOINTS INTO MID 60S ALREADY W
1/2 OF CWA) AND UPPER DIFFLUENCE BECOMES MORE PRONOUNCED...COULD
SEE SOME GOOD TSTM ACTION LATER THIS AFTERNOON. SLITE RISK OF
SEVERE LOOKS ABOUT RIGHT..FOR JUST ABOUT ALL OF CWA.
TONITE...DYNAMICS EVEN BETTER AND ANOTHER ROUND OF TSTMS LIKELY AS
COMPLEX MOVES SE INTO CWA AHEAD OF FRONT OVER OH VALLEY. 4.5 KM
WRF MODEL SHOWS ACTIVITY LATE AFTERNOON TODAY AND AFTER MIDNITE
TONITE...PROBABLY NOT BAD PROGNOSTICATION.

SLITE RISK WILL CONTINUE INTO FRI WHEN FROPA OCCURS. BASICALLY HI
CHANCE POPS TODAY INTO FRI.

.LONG TERM...
GFS AND UKMET HINT AT CONVECTION LINGERING INTO SAT SO WILL PUT
IN ISOLATED TSTMS. MEANWHILE...UPPER RIDGE TAKES HOLD...LOOKS LIKE
LATE SPRING WARM CYCLE UNDERWAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    88  66  88  68 /  50  50  30  20
CLARKSVILLE  88  66  88  67 /  50  50  20  10
CROSSVILLE   82  63  80  62 /  50  50  50  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 25, 4:30 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU MAY 25 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT...
WITH THE MOST LIKELY TIME FRAME BEING THIS AFTERNOON...AND AFTER
MIDNIGHT TONIGHT. THE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN FRIDAY.
AGAIN...SOME COULD PRODUCE STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT
THIS TIME.

GIRODO

In the hours before

Special weather statement, May 25, 3:40 AM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 AM CDT THU MAY 25 2006

TNZ005>007-022>026-251101-
BENTON-CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-
STEWART-
440 AM CDT THU MAY 25 2006

...STRONG STORMS MOVING ALONG TENNESSEE...KENTUCKY BORDER
NORTHWEST OF DOVER...

A BAND OF STRONG STORMS WILL MOVE ALONG THE TENNESSEE AND
KENTUCKY BORDER FOR THE NEXT SEVERAL HOURS...FROM DOVER
EAST THROUGH THE CLARKSVILLE AREA TO ABOUT SPRINGFIELD.

IT IS POSSIBLE THAT A FEW STORMS COULD BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO FOR POSSIBLE WARNINGS SHOULD
THEY BECOME NECESSARY.

BOYD
Special weather statement, May 25, 5:34 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 AM CDT THU MAY 25 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-251230-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
634 AM CDT THU MAY 25 2006

STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS DOVER...CLARKSVILLE
AND INTO THE SPRINGFIELD AREA...FOR THE NEXT COUPLE OF HOURS. A
FEW STORMS MAY CONTAIN PEA SIZE HAIL AND WIND GUSTS TO 35 MPH...
ALONG WITH BRIEF HEAVY DOWNPOURS.

THIS ACTIVITY IS EXPECTED TO WORK ITS WAY DOWN INTO THE NASHVILLE
AREA LATER THIS MORNING.

BOYD

The radar

The Nashville radar (KOHX), 20 km away, was scanning. The volume nearest the first event began at 14:35 UTC.

Open the radar archive at this moment

Event by event

9 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Davidson

When
May 25, 8:35 AM CST
Where
Davidson County, 6 mi E of Nashville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.133, -86.733

Lightning, Wilson

When
May 25, 9:00 AM CST
Where
Wilson County, Mt Juliet
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Lightning struck a home located at 1106 Windtree Court in Mt. Juliet, causing a fire in the attic. The flames were contained to the rafters.

Hail, Rutherford

When
May 25, 9:22 AM CST
Where
Rutherford County, Smyrna
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.983, -86.533

Hail, Rutherford

When
May 25, 9:23 AM CST
Where
Rutherford County, Smyrna
Measured
2.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.983, -86.533

Hail about the size of a baseball was reported. Windows were busted out.

Thunderstorm Wind, Rutherford

When
May 25, 9:25 AM CST
Where
Rutherford County, Smyrna
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.983, -86.533

Large tree limbs were blown down.

Hail, Rutherford

When
May 25, 9:28 AM CST
Where
Rutherford County, Smyrna
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.983, -86.533

Hail, Rutherford

When
May 25, 9:36 AM CST
Where
Rutherford County, Smyrna
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.983, -86.533

Golf ball size hail reported.

Hail, Rutherford

When
May 25, 9:40 AM CST
Where
Rutherford County, 7 mi NE of Murfreesboro
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.917, -86.333

Thunderstorm Wind, Rutherford

When
May 25, 9:40 AM CST to 9:44 AM CST
Where
Rutherford County, Lascassas
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
35.933, -86.317

Along Highway 96, numerous trees were down. Front porch destroyed and some roof damage as well.

Hail, Cannon

When
May 25, 10:00 AM CST
Where
Cannon County, 2 mi S of Auburntown
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.917, -86.100

Hail, Humphreys

When
May 25, 1:11 PM CST
Where
Humphreys County, 1 mi E of New Johnsonville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.017, -87.950

Hail, Perry

When
May 25, 3:10 PM CST
Where
Perry County, 1 mi NE of Linden
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.633, -87.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506413, 5506488, 5506414, 5506480, 5506415, 5506481, 5506482, 5506483, 5506484, 5506485, 5506486, 5506487.